Alert archive / Michigan / Small Craft Advisories in 2025
Small Craft Advisory 21, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Feb 23, 2025, 12:00 PM EST. It took effect at Feb 24, 2025, 1:00 AM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2025, 12:00 PM EST (17:00 UTC)
- In effect from
- Feb 24, 2025, 1:00 AM EST
- Expired
- Feb 24, 2025, 9:28 PM EST
- In force
- 20 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
796 WHUS73 KGRR 231700 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1200 PM EST Sun Feb 23 2025 LMZ844>849-240100- /O.NEW.KGRR.SC.Y.0021.250224T0600Z-250225T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1200 PM EST Sun Feb 23 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 PM EST MONDAY... * WHAT...Southwest winds 15 to 30 knots and waves 4 to 7 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 1 AM to 10 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds will steadily increase from out of the southwest tonight. Winds will peak Monday morning after daybreak between 800 am and noon around 30 knots. There may even be a few gale force gusts. Winds and waves will diminish Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DUKE
5 follow-up statements
283 WHUS73 KGRR 232052 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 352 PM EST Sun Feb 23 2025 LMZ844>849-240500- /O.CON.KGRR.SC.Y.0021.250224T0600Z-250225T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 352 PM EST Sun Feb 23 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 PM EST MONDAY... * WHAT...Southwest winds 15 to 30 knots and waves 5 to 8 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 1 AM to 10 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds will steadily increase from out of the southwest tonight. Winds will peak Monday morning after daybreak between 800 am and noon around 30 knots. There may even be a few gale force gusts. Winds and waves will diminish Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
542 WHUS73 KGRR 240226 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 926 PM EST Sun Feb 23 2025 LMZ844>849-241030- /O.CON.KGRR.SC.Y.0021.250224T0600Z-250225T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 926 PM EST Sun Feb 23 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 PM EST MONDAY... * WHAT...Southwest winds 20 to 30 knots and waves 5 to 8 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 1 AM to 10 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
028 WHUS73 KGRR 240821 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 321 AM EST Mon Feb 24 2025 LMZ844>849-242100- /O.CON.KGRR.SC.Y.0021.000000T0000Z-250225T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 321 AM EST Mon Feb 24 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 5 to 8 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
840 WHUS73 KGRR 241938 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 238 PM EST Mon Feb 24 2025 LMZ844>849-250300- /O.CON.KGRR.SC.Y.0021.000000T0000Z-250225T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 238 PM EST Mon Feb 24 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds 10 to 20 knots with gusts up to 30 knots and waves 4 to 7 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
773 WHUS73 KGRR 250228 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 928 PM EST Mon Feb 24 2025 LMZ844>849-250330- /O.CAN.KGRR.SC.Y.0021.000000T0000Z-250225T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 928 PM EST Mon Feb 24 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds will continue to diminish and waves will continue to subside tonight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 23, 11:57 AM EST, 3 minutes earlier. Its key messages:
- Slight chance of snow today
- Wet and warmer through mid week, then cooler
Area forecast discussion, Feb 23, 11:57 AM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1157 AM EST Sun Feb 23 2025
.KEY MESSAGES...
- Slight chance of snow today
- Wet and warmer through mid week, then cooler
&&
.UPDATE...
Issued at 1157 AM EST Sun Feb 23 2025
An upper shortwave will traverse the area this afternoon.
Isentropic lift can be seen on the 290k surface in model data and
this is resulting in pockets of light to even moderate snow. Have
added some very low pops (20-30 pct) to the forecast as we are
not expecting much in the way of areal coverage or accumulation.
There is some dry air in the low levels that will act to keep most
of the snow to flurries or a brief period of light snow. HRRR
soundings and BUFKIT overviews from the 3km NAM show limited
moisture below 5000 feet. So, considerable clouds with some light
snow early with skies trying to clear from the west late in the
day. Highs will be in the 30s with a southerly wind of 5-15
knots.
&&
.DISCUSSION...
Issued at 246 AM EST Sun Feb 23 2025
- Slight chance of snow today
Skies are currently partly cloudy with high clouds moving across
the region. Farther upstream thicker clouds were noted over MN/WI
associated with a short wave that is progd to move across the
cwa this afternoon. There isn't much moisture with it, but there
are some radar echos with it currently over eastern MN. We have
low chance PoPs in the grids for light snow this afternoon.
- Wet and warmer through mid week, then cooler
Although Monday looks largely dry, another shortwave in the
pipeline will move across the state Monday night generating some
light rain. Nothing heavy is expected given the Pacific origin of
the shortwave. We'll also see a warming trend Monday due to south
winds increasing ahead of the trough.
The wettest day of the week will be Wednesday. Models are
converging on a solution whereby low pressure moves across the
upper Midwest and Lower MI. Given the warmer air in place through
mid week, this looks to be generally a rain event. However, the
Canadian model is a little colder than the ECMWF and GFS and
paints a broad brush of snow across the central cwa. Even the GFS
has some snow on the north side over the northeast cwa. This could
be a sneaky event if a tad more cold air gets into the system.
Ensemble members on all of the models are not too bullish on snow,
but each one does show some snow so it bears watching.
Temperatures will fall back into the 30s late in the week as
colder flows in behind the departing mid week upper trough. Mixed
rain/snow is possible Friday night into Saturday as another short
wave moves across the state.
&&
.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 625 AM EST Sun Feb 23 2025
Warm air advection today will lead to VFR cloud cover for the TAF
sites. Otherwise, much less in the way of wind is expected with
values mostly staying under 15 knots.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory from 1 AM to 10 PM EST Monday for
LMZ844>849.
&&
UPDATE...Duke
DISCUSSION...04
AVIATION...MJSHazardous weather outlook, Feb 23, 3:16 AM EST, 8 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 316 AM EST Sun Feb 23 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-240830- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 316 AM EST Sun Feb 23 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-240830- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 316 AM EST Sun Feb 23 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...Today and Tonight Wind and waves may be hazardous to small craft tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Wind and waves may be hazardous to small craft Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Michigan, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.